Q. What is the white colored substance after hair fall?

Answered by
Dr. Vinay Kumar
and medically reviewed by Dr. Nithila A
Published on Sep 01, 2019

Hello doctor,

I have severe hair fall. And when the hair falls, I can see a white color substance at the root of the hair. Can I know what is that? Is it dandruff?

Dr. Vinay Kumar

Cosmetology Dermatology Microbiology Venereology
#

Hello,

Welcome to icliniq.com.

I have noted your concerns, and this most likely seems to be due to telogen effluvium or hair fall. In this condition, three is loss of scalp hairs in their entire length from all areas of the scalp. The whitish bulb-like substance that you see at the root of the strands is a shrunken hair root which is in good health active and thicker but shrinks when the hairs are falling.

There are several ways in which patients of this condition are helped. These are

1. Do not brush the hairs when they are wet.

2. Avoid massaging and use of harsh chemicals.

3. Biotin, a vitamin taken orally helps in the majority of patients.

4. Correct your anemia and dietary habits.

Finally, have patience as that this disorder takes several weeks or months to clear up. In general, it responds well to measures.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Is hair fall common after a surgery?

Query: Hi doctor, Last year, I noticed hair fall. Then, I had a surgery for appendix and post surgery my hair fall increased severely. I have checked vitamin D, B12 and ferritin levels. Everything is normal. Since, I am a vegetarian my doctor put me on some multivitamin tablets. I am also taking biotin tab...  Read Full >>


Dr. Atishay Bukharia
Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. You are suffering from acute telogen effluvium. Telogen effluvium¬†is a self-limiting disorder and is very common after any surgical procedure. Keep taking the multivitamins and there is no need for Minoxidil because it is mainly for androgenic alopecia. If you applied it...  Read Full

Are hair fall, skin infections, and overweight due to hypothyroidism?

Query: Hello doctor, I have hypothyroidism. With that, I am facing hair fall, skin infections, overweight, high cholesterol, and memory loss. Are all these happening because of thyroid or there are other factors involved? I am a firm believer in Ayurveda but can this be treated with Ayurveda permanently? ...  Read Full >>


Dr. Ishwar Chandra Rai
Ayurveda Specialist

Answer: Hi, Welcome to icliniq.com. Hypothyroidism may cause these symptoms as you have described. But it is other possibilities too. Hair fall may be due to infection, excessive use of different kinds of shampoo and conditioner, changes in food habits and water, stress, etc. Stress and anxiety may lead t...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.